MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY TRS, VATS, 15MM (3/BX); LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY TRS, VATS, 15MM (3/BX); LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number TRS-VATS-15
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event is inconclusive.The device will not be returned for evaluation and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 10 reports, regarding 22 devices, for this device family and failure mode.During this same time frame 533,016 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00004.Per the instructions for use, the user is advised the following: care should be taken when using sharp and electro-surgical devices.The range of anchor¿ tissue retrieval system¿ by conmed are contraindicated when, in the judgement of the doctor or physicians, the use of such a system would not be in the best interest of the patient.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, trs-vats-15, trs, vats, 15mm (3/bx)10ft was being used on (b)(6) 2022 during a right lower lung lobectomy procedure and ¿during retrieval surgery, bag busted on patient.No patient injury.Procedure completed successfully with another bag.Busted bag was discarded ¿.There was no injury to the patient or user reported.There was also no report of medical intervention or hospitalization for this event.The procedure was completed with an alternate bag and there was no delay to the procedure.Further assessment information found that the bag did not break into pieces, it split in half.The bag was retrieved with forceps.The specimen was in the bag, and it fell into patient.Both the specimen and bag were retrieved.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
TRS, VATS, 15MM (3/BX)
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14072800
Report Number3007305485-2022-00044
Device Sequence Number5938599
Product Code GCJ
UDI-Device Identifier20653405986161
UDI-Public(01)20653405986161(17)240725(10)202107265
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2024
Device Model NumberTRS-VATS-15
Device Catalogue NumberTRS-VATS-15
Device Lot Number202107265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Initial Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic